MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-6-20-3D-SS
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the axium coil could not be detached.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the right internal carotid artery with a max diameter of 6 mm and a 4 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that opened the package, hydrated, delivered the spring coil, and after it was in place, found that it could not be detached.Withdrew and replaced.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received that the cause of the coil non-detachment was not determined.More than 3 attempts were made to detach the coil using the instant detacher.Two attempts were made to detach the coil using the manual method.Prior to coil non-detachment, there were no issues encountered.There was not any pushwire damage observed after removal from the patient.
 
Additional Manufacturer Narrative
Product analysis # (b)(4): equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5) as found condition: the axium prime device was returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within a dispenser coil.The implant coil was already detached and returned within the same plastic biohazard pouch.The instant detacher used during the event was not returned for analysis.Visual inspection/damage location details: the break indicator was found kinked and broken.The proximal segment (including the actuator interface) was not returned for analysis (figure c).This break is indicative of a manual detachment attempt.The coin and release wire were fully retracted out of the lumen stop/pusher and not returned for analysis.The shield coil was found stretched.The already detached implant coil was found stretched and damaged with the polypropylene filament retracted within the damaged implant.No damages were found with the lumen stop.Dried blood was found within the lumen stop.No damages or irregularities were found with the detach element or detach element ball.Testing/analysis ¿ the lumen stop inner diameter was measured to be 0.0029¿, which is within specification (specification: 0.00220¿ ¿ 0.0029¿).The detach element ball outer diameter was measured to be 0.0038¿, which is within specification (specification: 0.0038¿ ± 0.00010¿).Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" could not be confirmed as the device was returned with the implant already detached.However, the reported non-detachment could not be ruled out.Dried blood was found within the lumen stop, potentially contributing towards a non-detachment.The shield coil was found stretched.It is possible that the damaged shield coil became entangled with the proximal implant coil, causing the implant to not fully separate from the pusher during detachment attempts.Possible causes for shield coil stretching are lack of hydration before procedure, user does not maintain continuous flush, tortuous anatomy, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, user advances against resistance, incompatible micro catheter, or damaged micro catheter.The likely cause could not be determined.The proximal pusher, release wire/coin, and instant detacher used in the event was not returned for analysis.Therefore, any contribution of the subassemblies and instant detacher towards the non-detachment and conformance to specification could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19624182
Report Number9612164-2024-03030
Device Sequence Number17732315
Product Code KRD
UDI-Device Identifier00847536008281
UDI-Public00847536008281
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-6-20-3D-SS
Device Catalogue NumberAPB-6-20-3D-SS
Device Lot Number227852234
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by ManufacturerNot provided
08/13/2024
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date07/24/2024
09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale